Alert archive / Kansas / High Wind Watches in 2011

High Wind Watch 3, NWS Dodge City, KS

October 5, 2011Hamilton County, Morton County, Stanton County, Kansas

NWS Dodge City, KS issued this high wind watch at Oct 5, 2011, 2:58 PM MDT for Hamilton County, Morton County, Stanton County, Kansas. It took effect at Oct 6, 2011, 12:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 5, 2011, 2:58 PM MDT (20:58 UTC)
In effect from
Oct 6, 2011, 12:00 PM MDT
Expired
Oct 6, 2011, 3:04 AM MDT
In force
Issued by
NWS Dodge City, KS

Counties Hamilton County, KS, Morton County, KS, Stanton County, KS

The radar

The Dodge City radar (KDDC), 162 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2011-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2011-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2933 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

008 
WWUS73 KDDC 052058
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
358 PM CDT WED OCT 5 2011

...STRONG SOUTHERLY WINDS EXPECTED THROUGH EARLY THIS EVENING AND
AGAIN ON THURSDAY AFTERNOON...

.A STRONG LEE SIDE TROUGH OF LOW PRESSURE WILL CONTINUE ACROSS
EXTREME EASTERN COLORADO THROUGH TONIGHT AND WILL STRENGTHEN ON
THURSDAY. THIS WILL KEEP A TIGHT SURFACE PRESSURE GRADIENT ACROSS
WESTERN KANSAS. THIS WILL KEEP STRONG SOUTHERLY WINDS IN PLACE
THROUGH THE REST OF THIS AFTERNOON. STRONG GUSTY WINDS WILL
INCREASE AGAIN ON THURSDAY. DAYTIME HEATING WILL HELP MIX DOWN
EVEN STRONGER WINDS ALOFT...ESPECIALLY ALONG THE COLORADO BORDER. 

KSZ030-031-043>046-063>065-076>080-086>089-060500-
/O.NEW.KDDC.WI.Y.0032.111006T1800Z-111007T0300Z/
/O.CON.KDDC.WI.Y.0031.000000T0000Z-111006T0100Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-HASKELL-
GRAY-FORD-EDWARDS-KIOWA-SEWARD-MEADE-CLARK-COMANCHE-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON...
LARNED...BURDETT...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION
358 PM CDT WED OCT 5 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 10 PM CDT THURSDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* TIMING...STRONG WINDS ARE EXPECTED THIS AFTERNOON THROUGH 
  EARLY THIS EVENING. 

* WINDS...SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 45 
  MPH ARE EXPECTED. 

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS CAN BE EXPECTED FOR 
  DRIVERS... PARTICULARLY ON EAST-WEST ROADS AND HIGHWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ062-066-075-081-085-090-060500-
/O.NEW.KDDC.WI.Y.0032.111006T1800Z-111007T0300Z/
KEARNY-STAFFORD-GRANT-PRATT-STEVENS-BARBER-
INCLUDING THE CITIES OF...LAKIN...DEERFIELD...ST. JOHN...
STAFFORD...HUDSON...ULYSSES...PRATT...HUGOTON...MOSCOW...
MEDICINE LODGE...KIOWA...SUN CITY
358 PM CDT WED OCT 5 2011

...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 10 PM CDT THURSDAY. 

* TIMING...STRONG WINDS ARE EXPECTED TO DEVELOP THURSDAY AFTERNOON
  THROUGH EARLY EVENING.

* WINDS...SOUTH WINDS ARE EXPECTED TO INCREASE TO 30 TO 40 MPH
  WITH SOME GUSTS TO 50 MPH POSSIBLE.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS CAN BE EXPECTED FOR
  DRIVERS...PARTICULARLY ON EAST-WEST ROADS AND HIGHWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ061-074-084-060500-
/O.NEW.KDDC.HW.A.0003.111006T1800Z-111007T0300Z/
HAMILTON-STANTON-MORTON-
INCLUDING THE CITIES OF...SYRACUSE...JOHNSON CITY...ELKHART...
RICHFIELD
358 PM CDT WED OCT 5 2011 /258 PM MDT WED OCT 5 2011/

...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING. 

* TIMING...STRONG SOUTHERLY WINDS ARE EXPECT TO DEVELOP BY
  THURSDAY AFTERNOON.

* WINDS...SOUTH WINDS AT 35 TO 45 MPH ARE EXPECTED. GUSTS TO 60
  MPH WILL BE POSSIBLE.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS CAN BE EXPECTED FOR
  DRIVERS...PARTICULARLY ON EAST-WEST ROADS AND HIGHWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

GERARD
2 follow-up statements
638 
WWUS73 KDDC 060100
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
800 PM CDT WED OCT 5 2011

...STRONG SOUTHERLY WINDS EXPECTED THURSDAY AFTERNOON...

.A STRONG LEE SIDE TROUGH OF LOW PRESSURE WILL CONTINUE ACROSS
EXTREME EASTERN COLORADO THROUGH TONIGHT AND WILL STRENGTHEN ON
THURSDAY. THIS WILL KEEP A TIGHT SURFACE PRESSURE GRADIENT IN
PLACE. VERY STRONG GUSTY WINDS WILL DEVELOP THURSDAY. DAYTIME
HEATING WILL HELP MIX DOWN EVEN STRONGER WINDS ALOFT...ESPECIALLY
ALONG THE COLORADO BORDER.

KSZ030-031-043>046-063>065-076>080-086>089-060900-
/O.EXP.KDDC.WI.Y.0031.000000T0000Z-111006T0100Z/
/O.CON.KDDC.WI.Y.0032.111006T1800Z-111007T0300Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-HASKELL-
GRAY-FORD-EDWARDS-KIOWA-SEWARD-MEADE-CLARK-COMANCHE-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON...
LARNED...BURDETT...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION
800 PM CDT WED OCT 5 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 10 PM CDT
THURSDAY...
...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING. A WIND
ADVISORY REMAINS IN EFFECT FROM 1 PM TO 10 PM CDT THURSDAY. 

* TIMING...STRONG WINDS ARE EXPECTED TO DEVELOP THURSDAY 
  AFTERNOON THROUGH EARLY EVENING. 

* WINDS...SOUTH WINDS ARE EXPECTED TO INCREASE TO 30 TO 40 MPH
  WITH SOME GUSTS AROUND 50 MPH POSSIBLE.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS CAN BE EXPECTED FOR
  DRIVERS...PARTICULARLY ON EAST-WEST ROADS AND HIGHWAYS. BLOWING
  DUST MAY BECOME A PROBLEM IN SOME AREAS AND REDUCE VISIBILITY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ062-066-075-081-085-090-060900-
/O.CON.KDDC.WI.Y.0032.111006T1800Z-111007T0300Z/
KEARNY-STAFFORD-GRANT-PRATT-STEVENS-BARBER-
INCLUDING THE CITIES OF...LAKIN...DEERFIELD...ST. JOHN...
STAFFORD...HUDSON...ULYSSES...PRATT...HUGOTON...MOSCOW...
MEDICINE LODGE...KIOWA...SUN CITY
800 PM CDT WED OCT 5 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 10 PM CDT
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 10 PM CDT
THURSDAY. 

* TIMING...STRONG WINDS ARE EXPECTED TO DEVELOP THURSDAY 
  AFTERNOON THROUGH EARLY EVENING. 

* WINDS...SOUTH WINDS ARE EXPECTED TO INCREASE TO 30 TO 40 MPH
  WITH SOME GUSTS AROUND 50 MPH POSSIBLE.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS CAN BE EXPECTED FOR
  DRIVERS...PARTICULARLY ON EAST-WEST ROADS AND HIGHWAYS. BLOWING
  DUST MAY BECOME A PROBLEM IN SOME AREAS AND REDUCE VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ061-074-084-060900-
/O.CON.KDDC.HW.A.0003.111006T1800Z-111007T0300Z/
HAMILTON-STANTON-MORTON-
INCLUDING THE CITIES OF...SYRACUSE...JOHNSON CITY...ELKHART...
RICHFIELD
800 PM CDT WED OCT 5 2011 /700 PM MDT WED OCT 5 2011/

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. 

* TIMING...STRONG SOUTHERLY WINDS ARE EXPECT TO DEVELOP BY 
  THURSDAY AFTERNOON. 

* WINDS...SOUTH WINDS AT 35 TO 45 MPH ARE EXPECTED. GUSTS TO 60
  MPH WILL BE POSSIBLE. 

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS CAN BE EXPECTED FOR
  DRIVERS...PARTICULARLY ON EAST-WEST ROADS AND HIGHWAYS. LOWING
  BLOWING DUST MAY BECOME A PROBLEM IN SOME AREAS AND REDUCE
  VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
429 
WWUS73 KDDC 060904
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
404 AM CDT THU OCT 6 2011

...STRONG SOUTHERLY WINDS EXPECTED LATE THIS MORNING THROUGH EARLY
THIS EVENING...

.A STRONG LEE SIDE TROUGH OF LOW PRESSURE WILL CONTINUE ACROSS
EXTREME EASTERN COLORADO TODAY. THIS WILL KEEP A TIGHT SURFACE
PRESSURE GRADIENT IN PLACE AND VERY STRONG GUSTY WINDS WILL
DEVELOP. DAYTIME HEATING WILL HELP MIX DOWN EVEN STRONGER WINDS
ALOFT...ESPECIALLY ALONG THE COLORADO BORDER.

KSZ030-043>045-062-063-075-076-085-086-061715-
/O.UPG.KDDC.WI.Y.0032.111006T1800Z-111007T0300Z/
/O.NEW.KDDC.HW.W.0008.111006T1600Z-111007T0300Z/
TREGO-SCOTT-LANE-NESS-KEARNY-FINNEY-GRANT-HASKELL-STEVENS-SEWARD-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
SCOTT CITY...DIGHTON...NESS CITY...LAKIN...DEERFIELD...
GARDEN CITY...KALVESTA...ULYSSES...SUBLETTE...SATANTA...HUGOTON...
MOSCOW...LIBERAL...KISMET
404 AM CDT THU OCT 6 2011

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT
THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

* TIMING...STRONG WINDS ARE EXPECTED TO DEVELOP LATE THIS MORNING
  THROUGH THE EARLY EVENING.

* WINDS...SOUTH WINDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH
  WITH SOME GUSTS ABOVE 50 MPH POSSIBLE.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS CAN BE EXPECTED FOR
  DRIVERS...PARTICULARLY ON EAST-WEST ROADS AND HIGHWAYS. BLOWING
  DUST MAY BECOME A PROBLEM IN SOME AREAS AND REDUCE VISIBILITY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.

&&

$$

KSZ061-074-084-061715-
/O.UPG.KDDC.HW.A.0003.111006T1800Z-111007T0300Z/
/O.NEW.KDDC.HW.W.0008.111006T1600Z-111007T0300Z/
HAMILTON-STANTON-MORTON-
INCLUDING THE CITIES OF...SYRACUSE...JOHNSON CITY...ELKHART...
RICHFIELD
404 AM CDT THU OCT 6 2011 /304 AM MDT THU OCT 6 2011/

...HIGH WIND WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS
MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS
MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING. THE HIGH WIND WATCH
IS NO LONGER IN EFFECT. 

* TIMING...STRONG SOUTHERLY WINDS ARE EXPECT TO DEVELOP BY
THURSDAY AFTERNOON.

* WINDS...SOUTH WINDS AT 35 TO 45 MPH ARE EXPECTED. GUSTS TO 60 
  MPH WILL BE POSSIBLE. 

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS CAN BE EXPECTED FOR
  DRIVERS...PARTICULARLY ON EAST-WEST ROADS AND HIGHWAYS. LOWING
  BLOWING DUST MAY BECOME A PROBLEM IN SOME AREAS AND REDUCE
  VISIBILITY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.

&&

$$

KSZ031-046-064>066-077>081-087>090-061715-
/O.EXT.KDDC.WI.Y.0032.111006T1600Z-111007T0300Z/
ELLIS-RUSH-HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD-EDWARDS-KIOWA-PRATT-
MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...
RUSH CENTER...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...
KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...MEADE...
FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
404 AM CDT THU OCT 6 2011

...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 10 PM
CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 11 AM THIS MORNING TO
10 PM CDT THIS EVENING. 

* TIMING...STRONG WINDS ARE EXPECTED TO DEVELOP THURSDAY 
  AFTERNOON THROUGH EARLY EVENING. 

* WINDS...SOUTH WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH
  WITH SOME GUSTS AROUND 45 MPH POSSIBLE.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS CAN BE EXPECTED FOR 
  DRIVERS...PARTICULARLY ON EAST-WEST ROADS AND HIGHWAYS. 
  BLOWING DUST MAY BECOME A PROBLEM IN SOME AREAS AND REDUCE 
  VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WAH

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this high wind watch went out at Oct 5, 2:44 PM MDT, 14 minutes earlier.

Area forecast discussion, Oct 5, 2:44 PM MDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
344 PM CDT WED OCT 5 2011

.DISCUSSION...

DAYS 1-2...

WATER VAPOR IMAGERY IS SHOWING A SHORTWAVE TROUGH MOVING OUT TO
THE EAST AND NORTHEAST OVER THE CENTRAL AND SOUTHERN HIGH PLAINS
EARLY THIS AFTERNOON. RADAR MOSAIC SHOWS SOME WIDELY SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS THAT HAVE BEEN MOVING ACROSS
NORTHEAST NEW MEXICO ACROSS THE TEXAS PANHANDLE INTO WESTERN
OKLAHOMA TODAY ASSOCIATED WITH THE SHORTWAVE. THE NORTHERN FRINGE
OF THIS ACTIVITY HAS BEEN DISSIPATING AS IT APPROACHES SOUTHWEST
KANSAS ALL DAY. NOT REAL CONFIDENT THAT WE WILL SEE ANY
PRECIPITATION AT ALL IN MY CWA THIS EVENING. HOWEVER, THE VISIBLE
SATELLITE LOOP SHOWS CU INCREASING OVER THE EASTERN PART OF THE
CWA THIS AFTERNOON SO WILL MAINTAIN SOME SLIGHT CHANCE POPS IN
THAT AREA THIS EVENING.

STRONG SOUTH WINDS HAVE INCREASED INTO ADVISORY CRITERIA SPEEDS
THIS AFTERNOON OVER PARTS OF THE AREA. THE STRONGEST WINDS SHOULD
CONTINUE TO BE FROM LIBERAL AND GARDEN CITY THROUGH DODGE CITY
INTO THE HAYS AREA AND WILL KEEP THIS AFTERNOONS WIND ADVISORY
INTACT UNTIL AROUND SUNSET. EXPECT THE WINDS TO SETTLE DOWN A BIT
THIS EVENING BUT THE MODELS SHOW A 50-60 KNOT LOW LEVEL JET
DEVELOPING OVERNIGHT. THIS SHOULD KEEP WINDS IN THE BREEZY TO
WINDY CATEGORY THROUGH A GOOD PART OF THE OVERNIGHT HOURS. WINDS
WILL BE INCREASING AGAIN ON THURSDAY AND SHOULD BE WELL INTO
ADVISORY CRITERIA LEVELS BY AFTERNOON. WILL HOIST A WIND ADVISORY
FOR THE AFTERNOON HOURS. A DRYLINE WILL BE SETTING UP ALONG THE
COLORADO BORDER THURSDAY AFTERNOON. WITH DEEPER MIXING ALONG AND
WEST OF THE DRYLINE THERE WILL BE BETTER OPPORTUNITIES TO MIX DOWN
STRONGER WINDS ALOFT. THE MODELS ARE SUGGESTING 50 KNOT WINDS
AROUND OR JUST BELOW THE 700 MB LEVEL AND WITH THE POTENTIAL OF
THIS MIXING DOWN WILL ISSUE A HIGH WIND WATCH FOR THE AREA FROM
SYRACUSE THROUGH JOHNSON AND ELKHART.

THUNDERSTORM CHANCES WILL BE INCREASING ALONG THE DRYLINE LATER
THURSDAY AFTERNOON. SFC-6KM BULK SHEAR IS FORECAST TO INCREASE TO
50-60 KTS OVER THE WESTERN CWA DURING THE AFTERNOON HOURS. WITH CAPE
VALUES INCREASING TO 500-1000 J/KG THINK THERE IS SOME POTENTIAL
FOR A FEW SEVERE STORMS TO DEVELOP. MAIN THREATS WILL BE LARGE
HAIL AND DAMAGING WINDS. THE SEVERE THUNDERSTORM THREAT SHOULD
DIMINISH INTO THE EVENING HOURS AS SHORTWAVE ENERGY MOVES NORTH OF
THE REGION. THUNDERSTORM CHANCES WILL CONTINUE INTO FRIDAY MORNING
AND WILL BE INCREASING AGAIN FRIDAY AFTERNOON AND EVENING AS
ANOTHER STRONG SHORTWAVE MOVES EAST THROUGH THE CENTRAL ROCKIES.

DAYS 3-7...

MEDIUM RANGE MODELS ARE IN FAIR AGREEMENT EARLY IN THE PERIOD
INDICATING AN UPPER LEVEL TROUGH OF LOW PRESSURE LIFTING NORTHEAST
OUT OF THE DESERT SOUTHWEST REGION AND INTO THE ROCKIES OF COLORADO
AND NORTHERN NEW MEXICO BRINGING THE POSSIBILITY FOR SHOWERS AND
THUNDERSTORMS TO PORTIONS OF WESTERN KANSAS EARLY IN THE WEEKEND.
FOR SATURDAY, A PERSISTENT SOUTH TO SOUTHEASTERLY LOW LEVEL FLOW
WILL CONTINUE TO ADVECT PLENTY OF MOISTURE INTO THE REGION WITH H85
DEWPOINTS OF AROUND 10 TO 12C ACROSS SOUTH CENTRAL AND PORTIONS OF
SOUTHWEST KANSAS. MEANWHILE, DYNAMIC SUPPORT ALOFT, INCLUDING A
STRONG ~90KT JET AND A FIELD OF INCREASED DIVERGENCE, WILL SET UP
ACROSS WESTERN KANSAS JUST AHEAD OF AN APPROACHING UPPER TROUGH AND
AN ATTENDANT PACIFIC COLD FRONT. AS A RESULT, SCATTERED SHOWERS AND
THUNDERSTORMS ARE LIKELY ACROSS PORTIONS OF WESTERN KANSAS FRIDAY
NIGHT INTO SATURDAY WITH THE NAM, GFS, AND ECMWF PAINTING GENEROUS
QPF FIELDS ACROSS THE CWA. THE GFS BEGINS TO DIVERGE SIGNIFICANTLY
BY SUNDAY SHOWING A MORE PROGRESSIVE SOLUTION WITH THE UPPER TROUGH
TRANSITIONING EAST ACROSS THE CENTRAL PLAINS BY EARLY NEXT WEEK.
HOWEVER, THE MOST RECENT RUNS OF THE GEM AND ECMWF INDICATE THE
UPPER TROUGH BECOMING ANCHORED AND MORE NEGATIVELY TILTED ACROSS
THE ROCKIES RESULTING IN CONTINUED SHOWER AND THUNDERSTORM CHANCES
SUNDAY INTO EARLY NEXT WEEK BEFORE CHANCES DIMINISH THROUGH THE
WEEK.

TEMPERATURES ARE EXPECTED TO BE MORE SEASONAL SATURDAY AS A LOW
LEVEL SOUTHERLY FLOW CONTINUES ACROSS CENTRAL AND WESTERN KANSAS
JUST AHEAD OF AN APPROACHING FRONTAL BOUNDARY. MEDIUM RANGE MODELS
SHOW H85 TEMPERATURES AROUND THE MID TEENS(C) ACROSS MUCH OF THE CWA
WITH THE COOLER VALUES NORTHWEST. WITH INCREASED CLOUDINESS LIKELY,
LOOK FOR TEMPERATURES ONLY UP INTO THE 60S(F) AND 70S(F) SATURDAY
WITH THE WARMEST HIGHS ACROSS OUR SOUTHEAST. EXPECT TEMPERATURES TO
REMAIN NEAR TO POSSIBLY JUST BELOW NORMAL INTO THE EARLY PART OF
NEXT WEEK AS ALL MODELS HINT AT SOME UPPER LEVEL TROUGHING ACROSS
THE CENTRAL TO WESTERN CONUS.

.AVIATION...

A FEW ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING ALONG
AND EAST OF A LEE SIDE TROUGH OF LOW PRESSURE IN EXTREME EASTERN
COLORADO. ANY POTENTIALLY DEVELOPING STORMS COULD REACH AS FAR EAST
AS KGCK AND KDDC. WILL CONTINUE TO CARRY VCTS AT KGCK AND KDDC FOR
THIS REASON. OTHERWISE, VFR CONDITIONS ARE EXPECTED AT ALL TAF SITES
THROUGH EARLY THURSDAY MORNING. HOWEVER, LOW LEVEL FORCING IN THE
VICINITY OF THE LEE SIDE TROUGH AND INCREASED RELATIVE HUMIDITY
LEVELS COULD HELP WITH THE POSSIBLE DEVELOPMENT OF LOW LEVEL STRATUS
ACROSS EXTREME WESTERN PORTIONS OF THE FORECAST AREA LATE
TONIGHT...MAINLY AFTER 04Z. ANY STRATUS THAT DEVELOPS COULD EDGE AS
FAR EAST AS KDDC BY DAYBREAK PRODUCING POSSIBLE MVFR/IFR CIGS.
SOUTHERLY WINDS OF 25 TO 35KT ACROSS WESTERN KANSAS LATE THIS
AFTERNOON ARE EXPECTED TO SUBSIDE WITH THE LOSS OF HEATING LATE THIS
EVENING WITH SPEEDS OF AROUND 15 TO 25KT. THESE WINDS WILL PERSIST
THROUGH EARLY THURSDAY MORNING BEFORE INCREASING ONCE AGAIN BY MID
DAY THURSDAY 30 TO 40KT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  60  83  65  81 /  20  20  30  60
GCK  59  82  63  79 /  20  30  30  60
EHA  57  81  58  78 /  10  30  40  50
LBL  59  81  62  80 /  20  30  30  60
HYS  60  84  65  81 /  20  20  30  60
P28  61  85  66  83 /  20  20  30  60

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ030-031-043>046-
063>065-076>080-086>089.

WIND ADVISORY FROM 1 PM TO 10 PM CDT THURSDAY FOR KSZ030-031-
043>046-062>066-075>081-085>090.

HIGH WIND WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING
FOR KSZ061-074-084.

&&

FN02/32
Hazardous weather outlook, Oct 5, 2:41 AM MDT, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
341 AM CDT WED OCT 5 2011

KSZ030-031-043>046-061>066-074>081-084>090-061000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
341 AM CDT WED OCT 5 2011 /241 AM MDT WED OCT 5 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL SPREAD FROM WEST TO EAST
MAINLY IN THE AFTERNOON AND INTO THE EVENING ACROSS SOUTHWEST AND
INTO SOUTH CENTRAL KANSAS. SEVERE STORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FOR THURSDAY AFTERNOON A STRONG UPPER LEVEL JET STREAM WILL MOVE
INTO WESTERN KANSAS WITH INCREASING SURFACE MOISTURE. SCATTERED
THUNDERSTORMS ARE POSSIBLE MAINLY BY AFTERNOON FROM LIBERAL TO
GARDEN CITY AND SCOTT CITY AND WEST THEN SPREADING EAST DURING THE
AFTERNOON AND EVENING. A FEW OF THESE THUNDERSTORMS MAY BECOME
SEVERE WITH LARGE HAIL TO QUARTER SIZE AND DAMAGING WIND GUSTS OVER
60 MPH. IN ADDITION TO THE STORMS SURFACE WINDS WILL BE STRONG AND
GUSTY FROM THE SOUTH AT 30 TO 35 MPH WITH GUSTS TO 45 MPH BY
AFTERNOON.

AS AN UPPER LEVEL SYSTEM PUSHES FARTHER EAST ON FRIDAY IT WILL BRING
A CHANCE OF THUNDERSTORMS TO ALL OF SOUTHWEST AND SOUTH CENTRAL
KANSAS. A FEW STORMS FRIDAY NIGHT INTO SATURDAY MORNING MAY BECOME
STRONG TO SEVERE WITH GUSTY WINDS...FREQUENT LIGHTNING...AND HAIL
BEING THE MAIN CONCERN. CHANCES OF THUNDERSTORMS THEN SHIFT TO
EASTERN PORTIONS OF THE REGION SATURDAY AFTERNOON THROUGH SUNDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

06/42

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 12:36 PM MDTWind AdvisoryDDCClark, Comanche, Edwards, Ellis, Finney, Ford and 12 more6 hr
Oct 5, 2:58 PM MDTWind AdvisoryDDCBarber, Clark, Comanche, Edwards, Ellis, Finney and 21 more34 hr

Nearby

High Wind Watches in Kansas, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.